quiz 1 questions and answers

quiz 1 questions and answers - A home health nurse notes...

Info icon This preview shows pages 1–3. Sign up to view the full content.

View Full Document Right Arrow Icon
A home health nurse notes that there have been changes to a patient's oral drug regimen. The nurse will closely monitor the new drug regimen to Response Feedback: correct Changes in the drug regimen may cause changes in drug absorption and thereby decrease the anticipated drug effect. This decrease is due to the prevention of binding and loss of absorption and overall drug effectiveness. A change in the drug regimen would not help a nurse to track the route of metabolism or determine the speed of chelation. If any adverse effect were to occur as a result of a drug regimen change, it would not necessarily be immunotoxicity; it could also be nephrotoxicity, ototoxicity, or cardiotoxicity. In light of her recent high blood pressure readings, a patient has been started on a thiazide diuretic and metoprolol (Lopressor), which is a beta-adrenergic blocker. What is the most likely rationale for using two medications to address the patient's hypertension? Response Feedback: correct A synergistic effect occurs when two or more “unlike” drugs (in terms of therapeutic effect or mechanism of action) are used together to produce a combined effect, and the outcome is a drug effect greater than either drug's activity alone. As a result, the patient's hypertension may be better treated than with a single drug. This does not necessarily reduce the risk of adverse reactions or increase compliance with the regimen. A patient has been prescribed an oral drug that is known to have a high first-pass effect. Which of the following measures has the potential to increase the amount of the free drug that is available to body cells? Response Feedback: Unlike oral medications, drugs that are given intravenously do not initially pass through the liver. As a result, the first-pass effect is mitigated and more of the drug is available to cells. Frequent oral doses, low protein intake, and administration with food do not reduce the first-pass effect. Correct The nurse is caring for a patient receiving an aminoglycoside (antibiotic) that can be nephrotoxic. Which of the following will alert the nurse that the patient may be experiencing nephrotoxicity? Response Feedback: correct Decreased urinary output, elevated blood urea nitrogen, increased serum creatinine, altered acid–base balance, and electrolyte imbalances can occur with nephrotoxicity. Ringing noise in the ears (tinnitus) is an indication of possible ototoxicity. Visual disturbances can suggest neurotoxicity, and yellowing of the skin (jaundice) is a sign of hepatotoxicity. A nurse is instructing a patient concerning a newly prescribed drug. Which of the following should be included to help improve patient compliance and safety?
Image of page 1

Info icon This preview has intentionally blurred sections. Sign up to view the full version.

View Full Document Right Arrow Icon
Response Feedback: correct If patients are aware of certain adverse effects and how to alleviate or decrease the discomfort, they are more likely to continue taking the medication and providing for safe administration. A list of pharmacies can be useful information, but will not improve safety or compliance. Knowing the cost of the brand versus the generic could also be helpful to the patient. However, a substitution
Image of page 2
Image of page 3
This is the end of the preview. Sign up to access the rest of the document.

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern